MAUDE Adverse Event Report: SYNTHES GMBH NON-LOCKING DRILL GUIDE 2.7; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH NON-LOCKING DRILL GUIDE 2.7; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.133.006
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent orif surgery for right clavicular shaft fracture.Before surgery, on (b)(6) 2023, chip-like metal fragments came out of the drill guide during the washing stage.The sales rep secured the drill guide in question before it used in the surgery.There were spiral scratches inside the drill guide.The surgery was completed successfully with no surgical delay.Patient status/ outcome? stable no further information is available.This report is for one (1) non-locking drill guide 2.7 this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 03.133.006.Synthes lot: 112933.Supplier lot: 112933.Release to warehouse date: 24 march 2022.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that non-locking drill guide 2.7 appears to had metal fragments that could came out the device.In addition, the picture does not provide enough evidence to confirm the scratched condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed the the straight cannula handle of the non-locking drill guide 2.7 has scratches on the surface.No broken fragments were observed, the metal fragments are not involved with this device.No other issues were observed.A dimensional inspection was unable to be performed due to post-manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the non-locking drill guide 2.7 [03.133.006/112933] would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NON-LOCKING DRILL GUIDE 2.7
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16583472
Report Number8030965-2023-03466
Device Sequence Number4694016
Product Code FZX
UDI-Device Identifier07612334122001
UDI-Public(01)07612334122001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.006
Device Lot Number112933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/12/2023
05/10/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/27/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown